Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 47, NWS Melbourne, FL

November 25, 20086 counties in Florida

NWS Melbourne, FL issued this red flag warning at Nov 25, 2008, 2:45 PM EST for 6 counties in Florida. It took effect at Nov 26, 2008, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2008, 2:45 PM EST (19:45 UTC)
In effect from
Nov 26, 2008, 12:00 PM EST
Expired
Nov 26, 2008, 6:00 PM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 251945
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EST TUE NOV 25 2008

FLZ041-044>047-053-054-058-059-064-141-144-147-262200-
/O.UPG.KMLB.FW.A.0044.081126T1700Z-081126T2200Z/
/O.NEW.KMLB.FW.W.0047.081126T1700Z-081126T2300Z/
/O.NEW.KMLB.FW.A.0045.081127T1600Z-081127T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
245 PM EST TUE NOV 25 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. 

A VERY DRY AIRMASS WILL OVERSPREAD CENTRAL FLORIDA ON WEDNESDAY
BEHIND AN EXITING COLD FRONT TO THE SOUTH. RH VALUES WILL FALL
WELL BELOW 35 PERCENT FOR 4 TO 6 HOURS TOMORROW AFTERNOON. DRY
AIRMASS WILL REMAIN IN PLACE THURSDAY WITH CRITICAL RH VALUES
LIKELY LASTING SEVERAL HOURS ONCE AGAIN DURING THE AFTERNOON OVER
THE WATCH AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
2 follow-up statements
000 
WWUS82 KMLB 260925
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
425 AM EST WED NOV 26 2008

FLZ041-044>047-053-054-058-059-064-141-144-147-262300-
/O.CON.KMLB.FW.W.0047.081126T1700Z-081126T2300Z/
/O.CON.KMLB.FW.A.0045.081127T1600Z-081127T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
425 AM EST WED NOV 26 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY MORNING THROUGH THURSDAY AFTERNOON. 

A VERY DRY AIRMASS HAS OVERSPREAD EAST CENTRAL FLORIDA ON NORTH TO
NORTHWEST WINDS. DESPITE BELOW NORMAL TEMPERATURES...RELATIVE
HUMIDITY VALUES WILL FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS THIS
AFTERNOON ACROSS MUCH OF THE AREA. MINIMUM RELATIVE HUMIDITY
VALUES BELOW 25 PERCENT WILL BE POSSIBLE IN PORTIONS OF LAKE...
VOLUSIA...SEMINOLE AND ORANGE COUNTIES. WINDS WILL BE NORTH AT 5
TO 10 MPH.

THE DRY AIRMASS WILL REMAIN IN PLACE THURSDAY WITH LONG DURATION
OF CRITICAL RELATIVE HUMIDITY VALUES ONCE AGAIN.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR IN 24 TO 48 HOURS.

$$

KELLY
000 
WWUS82 KMLB 261936
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
236 PM EST WED NOV 26 2008

FLZ041-044>047-053-054-058-059-064-141-144-147-272300-
/O.UPG.KMLB.FW.A.0045.081127T1600Z-081127T2300Z/
/O.NEW.KMLB.FW.W.0048.081127T1600Z-081127T2300Z/
/O.CON.KMLB.FW.W.0047.000000T0000Z-081126T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
236 PM EST WED NOV 26 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

A VERY DRY AIRMASS WILL CONTINUE TO CREATE CRITICAL RH VALUES
OVER THE WARNING AREA THROUGH THE LATE AFTERNOON HOURS TODAY. DRY
AIRMASS WILL REMAIN OVER CENTRAL FLORIDA THURSDAY. RELATIVE HUMIDITY
VALUES WILL FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS THIS AFTERNOON
ACROSS ALL OF EAST CENTRAL FLORIDA. MINIMUM RELATIVE HUMIDITY
VALUES BELOW 25 PERCENT WILL BE POSSIBLE IN PORTIONS OF LAKE...
VOLUSIA...SEMINOLE AND ORANGE COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 25, 2:20 PM EST, 25 minutes earlier.

Area forecast discussion, Nov 25, 2:20 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
220 PM EST TUE NOV 25 2008

.DISCUSSION...

...ELEVATED FIRE WEATHER CONCERN THE NEXT FEW DAYS...
...COOL AND DRY WEATHER THROUGH THANKSGIVING DAY...

TONIGHT/WEDNESDAY...COLD FRONT WILL MOVE SOUTH INTO SOUTHERN FLORIDA
EARLY THIS EVENING WITH SKIES BECOMING CLEAR OVER EAST CENTRAL
FLORIDA. N/NW WINDS AROUND 5 MPH WILL CONTINUE TO TRANSPORT COLDER
AIR INTO THE REGION OVERNIGHT. LOWS WILL BE AROUND THE UPPER 30S
OVER THE FAR NORTH AND LOW TO MID 40S FURTHER SOUTH...EXCEPT ALONG
THE TREASURE COAST WHERE LOWS WILL BE SLIGHTLY WARMER IN THE UPPER
40S/LOW 50S. HIGH PRESSURE WILL BUILD DOWN INTO THE FLORIDA
PANHANDLE WEDNESDAY WITH N/NW WINDS CONTINUING AROUND 5-10 MPH. A
MUCH DRIER AIRMASS WILL RESIDE OVER THE AREA TOMORROW WITH SUNNY
SKIES EXPECTED. HIGHS WILL A FEW DEGREES COOLER AROUND THE UPPER 60S
OVER THE NORTH AND LOW 70S OVER THE SOUTH.

WED NIGHT...SFC HIGH EXPECTED OVER LAKE COUNTY LATE WITH EXCELLENT
RADIATIONAL COOLING EXPECTED. TEMPS SHOULD TAKE A QUICK FALL AFTER
SUNSET WITH LOWS IN THE MID 30S ACROSS PORTIONS OF LAKE AND VOLUSIA
COUNTIES. SHOULD SEE PATCHY FROST ACROSS NW INTERIOR SECTIONS AND
LWR 30S IN NORMALLY COLDER SPOTS. WOULD NOT BE SURPRISED TO SEE
MID-UPR 20S FOR OUR COOP OBSERVER 3N PLYMOUTH (PLTF1). FURTHER
SOUTH...UPR 30S/LWR 40S ACROSS MUCH OF THE REMAINDER OF E CENTRAL
FL.

THU...HIGH CENTER REMAINS OVER CENTRAL FL BUT BEGINS TO SHIFT
EASTWARD BY LATE AFTERNOON. HIGHS AROUND 70/LWR 70S WITH LIGHT WINDS
AND SUNNY SKIES.

FRI...S/W ACROSS THE SRN APPALACHIANS WILL BRING INCREASING SW FLOW
AHEAD OF THE NEXT FRONT WITH INCREASING CLOUDINESS ACROSS THE NORTH
IN THE AFTERNOON. WILL KEEP FORECAST DRY AND WARM WITH HIGHS IN THE
MID 70S NORTH TO UPR 70S SOUTH.

FRI NIGHT...COLD FRONT PROGD TO MOVE QUICKLY ACROSS THE FORECAST
AREA PER THE GFS BUT MOVE MORE SLOWLY THROUGH CENTRAL FL ACCORDING
TO ECMWF. WILL BEEF UP CLOUD COVER FRI NIGHT BUT LEAVE POPS AS IS
UNTIL TIMING OF FRONT BECOMES MORE CERTAIN.

SAT-MON...PREVIOUS DISCUSSION...THE EXTENDED PORTION OF THE
CANADIAN/ECMWF/GFS WERE SHOWING SOME DIFFERENCES IN PUSHING ANOTHER
COLD FRONT ACROSS THE SOUTHEAST STATES AND DOWN THE PENINSULA
MONDAY. THE CANADIAN WAS THE SLOWER OF THE THREE WITH ITS SOLUTION
OF THE FRONT OVER MS/AL MON NIGHT AND THE ECMWF PUSHING THE FRONT
DOWN THE PENINSULA AND CLEARING THE FORECAST AREA BY THE SAME TIME.
WITH MINIMAL UPPER SUPPORT...LIMITED MOISTURE POOLING AHEAD OF THE
FRONT AND SUCH A TIMING SPREAD AMONG THE EXTENDED PORTIONS OF
GUIDANCE CHOOSE TO LIMIT RAIN CHANCES TO 20 PERCENT.

&&

.AVIATION...COLD FRONT WILL PUSH SOUTH OF THE CWA BY EARLY EVENING.
BKN-OVC VFR CIGS WITH CLOUD DECK WILL CONTINUE ALONG THE FRONT WITH
PATCHY AND BRIEF MVFR CIGS AROUND FL025 STILL POSSIBLE THROUGH LATE
AFTERNOON. SKIES WILL THEN CLEAR OUT TONIGHT WITH VFR CONDITIONS
PERSISTING INTO TOMORROW.

&&

.MARINE...N/NW WINDS UP TO AROUND 15 KTS OFFSHORE WILL PERSIST
OVERNIGHT INTO TOMORROW BEHIND EXITING COLD FRONT TO THE SOUTH. WIND
SPEEDS WILL BEGIN TO DECREASE THEN SLIGHTLY BY LATE AFTERNOON
TOMORROW AS HIGH PRESSURE BUILDS DOWN OVER THE FLORIDA PANHANDLE.
THESE WINDS WILL CONTINUE TO BUILD SEAS UP TO 5-6 FT TONIGHT INTO
TOMORROW OFFSHORE ESPECIALLY OVER THE GULF STREAM WATERS.

BOATING CONDITIONS IMPROVING WED AFTN THROUGH EARLY FRIDAY MORNING
WITH HIGH PRESSURE NEARBY. INCREASING SW FLOW AHEAD OF NEXT FRONT
WILL BUILD SEAS OFFSHORE LATE IN THE DAY ON FRIDAY. DIVERGENT
SOLUTIONS IN THE GFS/ECM LEADS TO LOW CONFIDENCE TO WEEKEND FORECAST
AT THIS POINT. WILL LEAN TWD OFFSHORE FLOW PROGD IN THE ECM OVER THE
WEEKEND.

&&

.FIRE WEATHER...A MUCH DRIER AIRMASS WILL BE IN PLACE OVER THE AREA
TOMORROW WITH RH VALUES CRASHING AS LOW AS THE LOWER 20S OVER THE
FAR NORTH TO LOW 30S OVER THE SOUTHERN INTERIOR. CRITICAL RH VALUES
WILL PERSIST FOR SEVERAL HOURS TOMORROW AFTERNOON SO HAVE UPGRADED
THE FIRE WEATHER WATCH TO A RED FLAG WARNING. THE ONLY EXCEPTION IS
DIRECTLY ALONG THE TREASURE COAST WHERE NORTHERLY WINDS SHOULD BE
ABLE TO PULL IN ENOUGH MOISTURE FROM THE COASTAL WATERS TO KEEP
CRITICAL RH DURATION DOWN TO ONLY A FEW HOURS. VERY DRY AIRMASS WILL
SETTLE IN ACROSS E CENTRAL FL ON THU WITH LIGHT WINDS. WILL HOIST
FIRE WEATHER WATCH FOR ALL ZONES FOR LONG DURATIONS OF LOW RH.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  39  67  38  72 /   0   0   0   0
MCO  43  68  40  71 /   0   0   0   0
MLB  47  70  41  70 /   0   0   0   0
VRB  48  71  40  72 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 12 PM TO 6 PM EST WEDNESDAY FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...NONE.
&&

SHORT TERM/AVIATION...WEITLICH
LONG TERM....VOLKMER
Hazardous weather outlook, Nov 25, 5:08 AM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
508 AM EST TUE NOV 25 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-252200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
508 AM EST TUE NOV 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
OCEAN CONDITIONS WILL CONTRIBUTE TO A MODERATE RISK OF RIP
CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. ALWAYS SWIM
WITHIN SIGHT OF A LIFEGUARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
MUCH DRIER AIR WILL CONTRIBUTE TO A FIRE DANGER ACROSS ALL OF EAST
CENTRAL FLORIDA WEDNESDAY...AND AGAIN ON THANKSGIVING DAY EXCEPT
ALONG THE IMMEDIATE COAST.

COOL NORTH TO NORTHWEST WINDS OPPOSING THE WARMER WATERS OF THE
GULF STREAM WILL BUILD SEAS TO 6 FEET LATE TONIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 2:45 PM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.